Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 361, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 3, 2005, 2:07 AM CST for Pawnee County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2005, 2:07 AM CST (08:07 UTC)
- Expired
- Jan 3, 2005, 2:45 AM CST
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 333 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 030807 SVRTSA OKC117-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 208 AM CST MON JAN 3 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 245 AM CST * AT 208 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARAMEC... JENNINGS...TERLTON...HALLETT...BLACKBURN AND CLEVELAND. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3605 9680 3603 9663 3628 9641 3641 9662 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:45 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Jan 2, 8:45 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 845 PM CST SUN JAN 2 2005 SHARP COLD FRONT CURRENTLY NEAR A MIAMI...TULSA...BRISTOW...SHAWNEE LINE AND CONTINUES TO MOVE SLOWLY SOUTHWARD. WEAK SURFACE LOW IN VICINITY OF TULSA HAS SLOWED THE FRONTAL PROGRESSION ACROSS NORTHEAST OKLAHOMA...WITH A SLIGHTLY MORE AGGRESSIVE MOVEMENT FURTHER SOUTHWESTWARD. EXPECT THIS TREND TO CONTINUE OVERNIGHT...AND CURRENTLY FAVOR THE FRONT MAKING IT NEAR A JAY...MUSKOGEE...EUFAULA LINE BY MORNING. THE CLOSEST MODEL TO THIS SOLUTION IS THE RUC...WITH THE LATEST ETA RUN CONTINUING A SLOW BIAS WITH THE FRONTAL PROGRESSION. HIGH PRECIP CHANCES STILL LOOK GOOD FOR OVERNIGHT...WITH PRECIP CONTINUING TO EXPAND NORTH OF THE FRONTAL BOUNDARY AND ALSO ADVANCING NORTH OUT OF TEXAS. PREDOMINANT RAIN WITH TOKEN CHANCE OF THUNDER ALSO LOOKS GOOD FOR OVERNIGHT. CONSIDERING HOW TEMPS BEHAVED NORTH OF THE FRONT THIS AFTERNOON...CHOSE TO LOWER HIGHS AND SHARPEN THE GRADIENT FURTHER FOR HIGHS TOMORROW WITH THE FRONT LIKELY STALLING AS THE VERY SHALLOW AIRMASS ENCOUNTERS THE HIGHER TERRAIN OF FAR EASTERN OK/NW ARKANSAS. THE USUAL UNCERTAINTIES ABOUND WHEN DEALING WITH THESE SHALLOW AIRMASSES...WITH LATER FORECASTS CONTINUING TO REFINE TEMP/PRECIP TRENDS. PRELIM NUMBERS: TUL 42 47 40 49 / 100 80 80 80 FSM 62 67 61 67 / 100 90 80 80 MLC 62 67 61 67 / 100 80 80 80 BVO 38 42 36 40 / 100 80 80 80 FYV 59 64 58 62 / 100 90 80 80 BYV 59 64 58 61 / 100 90 80 80 MKO 60 65 59 62 / 100 80 80 80 MIO 46 50 44 43 / 100 80 80 80 F10 57 62 56 62 / 100 80 80 80 HHW 62 67 61 66 / 100 80 80 80 FORECAST ID= 07 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jan 2, 12:30 PM CST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1230 PM CST SUN JAN 2 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1230 PM CST SUN JAN 2 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY OVERNIGHT. DISCUSSION... RAIN WITH EMBEDDED THUNDER HAS INCREASED IN COVERAGE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY OVERNIGHT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...AS THE LOW-LEVEL JET STRENGTHENS. WHILE THE THREAT FOR SEVERE WEATHER IS LOW...SOME LOCATIONS COULD RECEIVE 2 TO 3 INCHES OF RAIN THROUGH MONDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT AGENCIES SHOULD PLAN FOR POSSIBLE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...WINTER WEATHER POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS EXTENDED DISCUSSION... THE THREAT FOR HEAVY RAINFALL WILL TAPER OFF ON MONDAY. HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. A STRONGER PUSH OF COLD AIR IS FORECAST FOR LATER TUESDAY...WITH THE COLD FRONT POSSIBLY DIPPING AS FAR SOUTH AS SOUTHEAST OKLAHOMA BY WEDNESDAY MORNING. THE POTENTIAL EXISTS FOR FREEZING RAIN OVER NORTHEAST OKLAHOMA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS SURFACE TEMPERATURES DROP TO NEAR FREEZING AND LIGHT PRECIPITATION CONTINUES. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLEASE STAY TUNED FOR LATER FORECASTS CONCERNING THE POTENTIAL WINTRY WEATHER FOR MID-WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:25 AM CST | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| Jan 3, 3:00 AM CST | Severe Thunderstorm Warning | TSA | Osage, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.